<%@ Page Language="C#" MasterPageFile="~/Main.master" AutoEventWireup="true" Title="Volume10 Issue4" %>
A Symmetric Function Resolution of the Number of Permutations With Respect to Block-Stable Elements
D.M. Jackson and M. Yip
Department of Combinatorics and Optimization, University of Waterloo, 200 University Avenue West, Waterloo, Ontario, N2L 3G1, Canada
{dmjackson, m2yip}@math.uwaterloo.ca
Annals of Combinatorics 10 (4) p.463-480 December, 2006
AMS Subject Classification: 05E05, 81V99
We consider a question raised by Suhov and Voice from quantum information theory and quantum computing. An element of a partition of {1, …, n} is said to be block-stable for if it is not moved to another block under the action of The problem concerns the determination of the generating series for elements of with respect to the number of blockstable elements of a canonical partition of a finite n-set, with block sizes k1, … kr, in terms of the moment (power) sums pq(k1, … kr). We also consider the limit r)/rn subject to the condition that exists for q=1,2,….
Keywords: quantum computing, bosonic model, enumerative problem, symmetric functions


1. S. Even and J. Gillis, Derangements and Laguerre polynomials, Math. Proc. Cambridge Philos. Soc. 79 (1) (1976) 135-143.

2. I.P. Goulden and D.M. Jackson, Combinatorial Enumeration, Wiley, New York, 1983.

3. I.G. Macdonald, Symmetric Functions and Hall Polynomials, 2nd. Ed., Oxford University Press, New York, 1995.

4. Y. Suhov and T. Voice, Private communication, November 11, 2002.